If you use a device running an Android version prior to 7.1.1, beginning January 11 your access from that device to this site and many others will be impaired. For details and solutions, see this topic.

Search found 25 matches

Go to advanced search

by mountaineermd
Sun Nov 22, 2020 8:50 am
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

TLS I would assume that any natural way that increases your body to produce melatonin would be beneficial and not have the complication of watery diarrhea that some people get. I have tried oral supplements and oral spray with the same complication. Melatonin skin patches didn't give me diarrhea but...
by mountaineermd
Thu Oct 08, 2020 6:40 pm
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

Babi, Thank you for your input wrt your experience with melatonin. I am sure that most users of melatonin derive some benefit. But as this post indicates, there is a significant number of people that experience persistent watery diarrhea following melatonin supplementation. It took me awhile to make...
by mountaineermd
Sun Sep 13, 2020 9:54 am
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

jmac, That is interesting. Different side effects for different people. You may now discover that others also share the same experience. Mountaineermd.
by mountaineermd
Mon Sep 07, 2020 12:46 pm
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

Somedude. Thank you for your input. If I find a supplement with melatonin that helps me sleep and does't cause the watery diarrhea side effect, I will post a follow up. My initial post on this subject was to inform anyone who was experiencing persistent watery diarrhea and have been using a melatoni...
by mountaineermd
Sun Sep 06, 2020 5:30 am
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

Somedud. I threw out the original oral supplements which caused the initial bouts of watery diarrhea, so I can't comment on wether they contained other additives. I do know that the melatonin skin patches don't cause diarrhea, but also don't really have much effect on my sleep. So my struggle to fin...
by mountaineermd
Sat Aug 22, 2020 6:14 am
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

A further update from my original post. As a 70 yo ApoE4/3 I have struggled with insomnia. Original I was taking an oral melatonin supplements which I eventually realized was causing persistent watery diarrhea, which resolved when I stopped the supplements. I eventually tried a melatonin sublingual ...
by mountaineermd
Thu Jul 23, 2020 3:36 pm
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

Unfortunate update. After a week of sublingual melatonin spray, the benefits are waning and the watery diarrhea is stating to come on. So it's a no more melatonin in any route for me. My optimism was premature and did stand up to the test of time, Robert Johnson MD
by mountaineermd
Sat Jul 18, 2020 6:15 am
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

A solution for the melatonin- diarrhea connection? I am the original author of this post which has now been read by over 30000 viewer. I am on this site because I have one copy of ApoE4 and my mother had severe AD. I have been practicing a healthy life style with diet and exercise. In hope of improv...
by mountaineermd
Mon Jun 08, 2020 12:23 pm
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

To reiterate the message of my original post, IF you are taking a melatonin supplement and you develop persistent watery diarrhea, STOP taking melatonin as that is the likely cause of the diarrhea. Robert Johnson MD
by mountaineermd
Mon May 11, 2020 4:25 pm
Forum: Our Stories
Topic: Unfortunate side effect from melatonin.
Replies: 89
Views: 42668

Re: Unfortunate side effect from melatonin.

The stories are all very similar. I remember how relieved I was when I finally discovered the cause was a side effect from melatonin supplements. I know that it is a naturally occurring hormone, but taking it orally must be the issue. And I have no idea what the incidence of this side effect is, but...

Go to advanced search